Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Can anyone tell me about HRT's effect on skin please? (premarin)

(9 Posts)
Liz1tummypain Sat 12-Nov-16 20:40:29

I've not suffered from spots or acne in a long, long time. Just started taking premarin 5 days ago and my skin is terrible. Is that normal? Think I've had improvements in the main problems ( well, really the hot flushes/ sweats), so far. Are skin probs a short-term thing? Any comments on premarin would be great, thanks smile

reallyanotherone Sat 12-Nov-16 20:48:10

Sorry can't help but please check the ethics of premarin.

Years ago when i worked with horses there was a big campaign-it's isolated from mares urine and there were a lot of questions about the treatment of the mares, and the fact the foals were culled as they were "byproducts"

There are synthetic alternatives so no real need for this specific form.

Eta; found this www.peta.org/about-peta/faq/my-doctor-wants-me-to-take-premarin-but-i-understand-its-made-from-horse-urine-is-this-true/

Maverickismywingman Sat 12-Nov-16 20:51:07

Skin changes is probably listed in the possible side effects leaflet. Everyone reacts differently to hormone changes, but my skin changed with the contraceptive pill and I was told it can take 3 months for skin to regenerate and right itself. It didn't. I ended up changing pill as I had pustular acne all over my body sad

Liz1tummypain Sat 12-Nov-16 20:59:05

@ Maverick, ok thanks. And I hope you managed to get yourself a better version of the pill smile

PollyPerky Sun 13-Nov-16 13:21:11

It's highly unlikely to be HRT after 6 days! The part of HRT that may cause spots is the progesterone which is only in the 2nd half of the cycle unless you are taking a continuous combined sort.

Premarin is one of the oldest - and least safe- forms of HRT. The oestrogen in it is made from mares urine so it's not the same oestrogen we make ourselves. I don't know why GPs still prescribe it- cheap, I assume.

You'd be better off going for a type that has estradiol - there are loads- and also a patch or gel instead of a pill- safer and fewer side effects.

PollyPerky Sun 13-Nov-16 13:22:35

OP_ look a www.menopausematters.co.uk under Treatments/ HRT/ types for peri menoapsue etc.

Liz1tummypain Sun 13-Nov-16 20:14:51

@ Polly, ok thanks. I'm glad if the skin probs aren't related to the HRT. I've had my womb removed so my GP says I don't need any progesterone. But I'll look at the website, yes, will do.

Liz1tummypain Sun 13-Nov-16 20:40:23

Also wanted to add- no other side -effects as far as I can see- but yes still early days. All told, I'm feeling quite positive- bar the acne issue.

PollyPerky Sun 13-Nov-16 21:09:41

Get yourself onto a better oestrogen than Premarin. See your GP and say you want an oestrogen that is not synthetic. All the others are (except Premarin.)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now